throat burning sensations with Aptripla

Question

Firstly thank you for this great forum. I find it incredibly helpful particularly as I live in a developing country and have no support services. My question is I have been on Aptipla for about 3 months and regularly (but not every day) have a burning sensation in my throat after taking Aptripla before going to bed. I cannot determine if its caused from some combination of food to alcohol I have drunk ealrier in the night. I never had these sensations before. Thanks

Answer

Burning in throat is not a common complaint with Atripla. Throat problems are seen in HIV+ persons due to variety of reasons (such as aphthous ulces, herpes infection,reflux esophagitis) so ideally an examination of the throat would be helfpul to sort out. If swallowing similar size capsules and food/liquids doesn't trigger similar burning sensations then you might have an unusual reaction to the Atripla which might lead to consideration of a switch to an alternative treatment depending in what is available in your area. KH